Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 102, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 2, 2008, 7:16 PM CDT for Franklin County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2008, 7:16 PM CDT (00:16 UTC)
- Expired
- Sep 2, 2008, 9:15 PM CDT
- In force
- 119 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 030016 FFWJAN MSC037-030215- /O.NEW.KJAN.FF.W.0102.080903T0016Z-080903T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 716 PM CDT TUE SEP 2 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI... * UNTIL 915 PM CDT * AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMBURG... KIRBY...GARDEN CITY...MCCALL CREEK...LITTLE SPRINGS...NEW HOPE AND BUDE A THUNDERSTORM WITH VERY HEAVY RAINFALL OF NEARLY 2 INCHES PER HOUR WILL MOVE TO THE NORTH ACROSS FRANKLIN COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON. LAT...LON 3161 9114 3161 9063 3136 9064 3135 9115 $$ MME
1 follow-up statement
000 WGUS74 KJAN 030104 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 804 PM CDT TUE SEP 2 2008 MSC037-030215- /O.CON.KJAN.FF.W.0102.000000T0000Z-080903T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN MS- 804 PM CDT TUE SEP 2 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR FRANKLIN COUNTY... AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE AREA THROUGH 915 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMBURG... KIRBY...MCCALL CREEK AND NEW HOPE BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3161 9114 3161 9063 3136 9064 3135 9115 $$ MME
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:40 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Sep 2, 2:40 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT TUE SEP 2 2008
...WET PATTERN TO PERSIST THROUGH MOST OF THE WORK WEEK FROM
THE REMNANTS OF GUSTAV...
.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS REMNANTS OF GUSTAV
SPINNING OVER NORTHWEST LOUISIANA...MOVING QUITE SLOWLY NORTHWEST. SPIRAL
BANDS WILL CONTINUE TO MOVE ACROSS THE REGION FOR THROUGH WEDNESDAY
WITH THE POTENTIAL FOR GUSTY WINDS...HEAVY RAINS AND SOME ISOLATED
TORNADOES. WE HAVE RECEIVED REPORTS OF FLOODING IN SOME OF OUR EAST
AND SOUTHERN COUNTIES.
SHORT RANGE AND MEDIUM RANGE MODELS CONTINUE TO SHOW THAT GUSTAV WILL BE SLOW
TO MOVE ITS INFLUENCE AWAY FROM THE REGION. PRECIPITABLE WATER WILL CONTINUE
TO BE AROUND 2 TO 2.5 INCHES THROUGH THURSDAY NIGHT...WHICH SPELLS FOR MORE
RAINS ON SATURATED SOILS. CONDITIONS WILL STILL FAVOR FOR SOME GUSTY WINDS...
HEAVY RAINS AND ISOLATED TORNADOES THROUGH TONIGHT AS WAVE AFTER WAVE
MOVES ACROSS THE REGION FROM THE WEST AROUND THE REMNANTS OF GUSTAV.
MODELS SHOWS THAT BREEZY CONDITIONS WILL PERSIST ACROSS THE REGION UNTIL
15Z WEDNESDAY. SO WILL HAVE THE WIND ADVISORY FOR THE WESTERN DELTA COUNTIES
AND PARISHES AND A LAKE WIND ADVISORY FOR COUNTIES AROUND THE INTERSTATE 55
CORRIDOR UNTIL 15Z WEDNESDAY. WITH ALL THE TROPICAL MOISTURE AND FLOODING
THAT IS GOING ON WITH THE SPIRAL BANDS WILL EXTEND FLASH FLOOD WATCH UNTIL
7 PM WEDNESDAY EVENING. MODELS SHOWS THAT OUR CHANCES OF RAIN WILL CONTINUE
THROUGH THE END OF THE WORK WEEK. SO HAVE CUT HIGHS SOME FOR WEDNESDAY INTO
THURSDAY AND WENT WITH GUIDANCE ON TONIGHT...WEDNESDAY NIGHT AND THURSDAY
NIGHT. AS FAR AS POPS ARE CONCERN WENT HIGHER THAN MODEL POPS FOR TONIGHT...
WEDNESDAY AND WEDNESDAY NIGHT...THEN WENT MAV POPS FOR THURSDAY-THURSDAY NIGHT.
/17/
&&
.AVIATION...CONTINUED THE RAIN THROUGH WEDNESDAY ACROSS THE AREA. AT
THIS TIME THE REMNANTS OF GUSTAV WERE NOT MOVING VERY MUCH AND THE
SYSTEM WILL LIKELY STALL JUST WEST OF THE AREA. PERIODS OF HEAVY
RAINFALL WILL CONTINUE TO REDUCE VISIBILITIES ACROSS THE AREA
THROUGH AT LEAST WEDNESDAY MORNING. ALTHOUGH...WINDS WILL CONTINUE
TO GUST OVERNIGHT...STILL EXPECTING PATCHY TO DEVELOP OVERNIGHT...SO
MVFR CONDITIONS CAN BE EXPECTED AT MOST LOCATIONS THROUGH AT LEAST
WEDNESDAY AFTERNOON. LEFT GUSTS AT MOST LOCATIONS THROUGH TONIGHT.
WINDS IN THE EAST HAVE TAPERED OFF SLIGHTLY...BUT SPEEDS AT
MEI/HBG/GTR SHOULD REMAIN NEAR 15KTS THROUGH WEDNESDAY ALSO./7/
&&
.PREV DISCUSSION...ISSUED AT 343 AM CDT.
LONG TERM...THE LONG TERM AFTER THU SEEMS MOSTLY INSIGNIFICANT BUT
EYES WILL BE TURNING TWRDS THE TROPICS ONCE AGAIN. THE MDLS
GENERALLY AGREE THAT THE REMNANTS OF GUSTAV WILL FINALLY START TO
PULL OUT OF THE ARKLATEX REGION ON THU. AFTER THAT RAIN CHANCES WILL
DECREASE SIGNIFICANTLY BUT THERE SHOULD BE MORE THAN ENOUGH MOISTURE
IN THE ATMOSPHERE TO HELP GET ISLTD ACTIVITY OFF AND ON. THROUGHOUT
THE EXTENDED I WILL GENERALLY STICK WITH THE GUI VALUES...THE ONLY
EXCEPTION WILL BE WED NIGHT AND THU WHERE I WILL GO ABOUT 10% OR SO
ABV GUI POPS ACROSS THE WEST AND EVEN CNTRL PORTIONS OF THE CWA.
THE MAIN CONCERN IN THE EXTENDED(AT THIS TIME) IS THU. IT LOOKS LIKE
IT WILL BE ANOTHER WET DAY AS A BAND OF SHRA AND ISLTD TSRA DEVELOP.
THERE ARE SOME DIFFERENCES B/T THE MDLS AS TO WHERE THIS WILL N-S
BAND OF RAIN WILL OCCUR BUT IT IS BEGINNING TO LOOK MORE LIKELY
ACROSS THE WRN HALF OF THE CWA. THIS BAND COULD BRING ANOTHER 1-2
INCHES OF RAIN OVER THE NW AND EXACERBATE ANY FLOODING ISSUES THAT
MAY BE OUT THERE FROM TUE AND WED RAINS. WE WILL CONTINUE TO MONITOR
THIS AND IF THE FFA IS EXTENDED INTO WED IT MAY HAVE TO BE EXTENDED
FURTHER INTO THU FOR A FEW AREAS. A LOT WILL DEPEND ON WHAT HAPPENS
OVER THE NEXT 24-36 HRS AND WHERE THIS BAND OF RAIN DEVELOPS ON THU
WHICH IS UNCERTAIN.
AFTER THU WE WILL MOVE INTO WEAK SWRLY FLOW WHICH WILL CONTINUE TO
ALLOW FOR LIGHT SHRA AND MAYBE A FEW TSRA TO DEVELOP EACH DAY BUT
THE RISK OF HEAVY RAIN WILL BE OVER. OF NOTE...EVEN THOUGH TROPICAL
DEPRESSION GUSTAV AND ITS REMNANTS WILL AFFECT US FOR THE NEXT 60
HRS WE WILL STILL NEED TO KEEP AN EYE OUT IN THE ATLANTIC AS
TROPICAL STORM IKE IS FORECAST TO APPROACH THE BAHAMAS AND IT LOOKS
LIKE IT WILL HAVE A SHOT OF GETTING INTO THE GULF. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 82 72 86 / 100 93 66 49
MERIDIAN 71 84 71 88 / 96 92 64 49
VICKSBURG 73 80 72 85 / 100 94 69 44
HATTIESBURG 74 84 73 87 / 94 91 67 48
NATCHEZ 75 82 73 83 / 100 93 72 44
GREENVILLE 71 81 71 83 / 100 97 72 45
GREENWOOD 72 81 72 84 / 100 92 68 51
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR
MSZ034>037-040>045-047>066-072>074.
WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ018-019-025-034-
035-040-041.
LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ026>028-036-
037-042>044-047>050-053>056-059>065-072-073.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR LAZ007>009-015-
016-023>026.
WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR ARZ074-075.
WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR ARZ074-075.
&&Hazardous weather outlook, Sep 2, 2:07 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 207 PM CDT TUE SEP 2 2008 MSZ035>037-040>045-048>052-054>058-062>066-072>074-031915- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- NESHOBA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 207 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS OF GUSTAV MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN. A LAKE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING. BREEZY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE...AS THE REMNANTS OF GUSTAV STALL OVER NORTHWEST LOUISIANA. THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE WESTERN PORTIONS OF THE AREA WEDNESDAY...GENERALLY WEST OF INTERSTATE 55. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL FOR THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAIN MAY LEAD TO MORE FLOODING ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY. LAZ007>009-015-016-023>026-MSZ047-053-059>061-031915- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON- ADAMS-FRANKLIN MS- 207 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND PORTIONS OF WEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY MORNING. WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE...AS THE REMNANTS OF GUSTAV SLOWLY MOVE NORTHWEST. IN ADDITION...PERIODS OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THIS EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN. THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE WESTERN PORTIONS OF THE AREA WEDNESDAY AS GUSTAV STALLS OVER NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO MORE FLOODING ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY. ARZ074-075-MSZ018-019-025>034-038-039-046-031915- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- WINSTON-NOXUBEE-KEMPER- 207 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING...AS GUSTAV SLOWLY MOVES NORTHWEST. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL REMAIN OVER THE REGION. RAINFALL AMOUNTS FROM 1 TO 3 INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLASH FLOODING MAY OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. A LAKE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY MORNING. GUSTY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED. THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE WESTERN PORTIONS OF THE AREA WEDNESDAY...AS GUSTAV STALLS OVER NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO MORE FLOODING ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 2, 6:27 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLOOD EUDORA 33.12N 91.26W
09/02/2008 CHICOT AR EMERGENCY MNGR
SEVERAL COUNTY ROADS ARE CLOSED ACROSS CHICOT COUNTY.
&&
WILSONLocal storm report, Sep 2, 7:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD JONESVILLE 31.62N 91.83W
09/02/2008 CATAHOULA LA LAW ENFORCEMENT
STREET FLOODING.
&&
WILSONLocal storm report, Sep 2, 7:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD CROWVILLE 32.24N 91.59W
09/02/2008 FRANKLIN LA PUBLIC
STREET FLOODING.
&&
WILSONLocal storm report, Sep 2, 7:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD CROSSETT 33.13N 91.97W
09/02/2008 ASHLEY AR LAW ENFORCEMENT
WATER COVERING A FEW ROADS.
&&
WILSONLocal storm report, Sep 2, 7:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD WINNSBORO 32.16N 91.72W
09/02/2008 FRANKLIN LA EMERGENCY MNGR
STREET FLOODING.
&&
WILSONLocal storm report, Sep 2, 7:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLOOD ST. JOSEPH 31.92N 91.24W
09/02/2008 TENSAS LA LAW ENFORCEMENT
WATER COVERING A FEW ROADS.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:19 PM CDT | Tornado Warning | JAN | Franklin, Jefferson | 41 min |
| Sep 2, 8:41 PM CDT | Flash Flood Warning | JAN | Adams, Jefferson | 4 hr |
| Sep 2, 11:19 PM CDT | Areal Flood Warning | JAN | Adams, Claiborne, Franklin, Issaquena, Jefferson, Sharkey and 2 more | 4 hr |
| Sep 3, 12:00 AM CDT | River Flood Warning | JAN | Hinds, Warren | 11 hr |
| Sep 3, 12:45 AM CDT | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Sep 3, 3:58 AM CDT | Flash Flood Warning | JAN | Adams, Jefferson | 4 hr |
| Sep 3, 6:42 AM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 3 hr |
| Sep 3, 7:01 AM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Sep 3, 8:10 AM CDT | Areal Flood Warning | JAN | Adams, Claiborne, Franklin, Issaquena, Jefferson, Sharkey and 1 more | 4 hr |
| Sep 3, 12:35 PM CDT | Areal Flood Warning | JAN | Adams, Claiborne, Franklin, Issaquena, Jefferson, Sharkey and 2 more | 6 hr |
| Sep 3, 12:45 PM CDT | Tornado Warning | JAN | Claiborne, Warren | 30 min |
| Sep 3, 12:47 PM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 28 min |
| Sep 3, 1:14 PM CDT | Tornado Warning | JAN | Claiborne, Warren | 46 min |
| Sep 3, 1:15 PM CDT | Tornado Warning | JAN | Warren | 30 min |
| Sep 3, 2:06 PM CDT | Tornado Warning | JAN | Warren | 39 min |
| Sep 3, 3:10 PM CDT | Tornado Warning | JAN | Franklin | 50 min |
| Sep 3, 3:58 PM CDT | Tornado Warning | JAN | Franklin | 21 min |
| Sep 3, 6:00 PM CDT | Tornado Warning | JAN | Humphreys, Issaquena, Washington | 45 min |
| Sep 3, 6:00 PM CDT | Tornado Warning | JAN | Franklin, Lincoln | 45 min |
| Sep 3, 6:13 PM CDT | Lake Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 7 hr |
| Sep 3, 6:18 PM CDT | Tornado Warning | JAN | Bolivar | 42 min |
| Sep 3, 6:20 PM CDT | Tornado Warning | JAN | Issaquena | 55 min |
| Sep 3, 6:33 PM CDT | Flash Flood Warning | JAN | Issaquena, Washington | 4 hr |
| Sep 3, 6:45 PM CDT | Tornado Warning | JAN | Washington | 45 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.